Would you like to be a member of our research pane? Join here - there's (nearly) always a great incentive offered for your views.

mini-pill (cerazette specifically) and depression/anxiety side-effects - a warning! Please read..

(309 Posts)
RedFraggle Sat 29-Sep-07 16:44:42

After my horrendous experience with a mini-pill I felt I had to post this here as well as on the feeling depressed board.

I had my DS three months ago and after initial baby blues was starting to feel better. Went for my 8 week postnatal check and was prescribed Cerazette (the mini-pill) as I am breastfeeding. After about a week I started to feel really miserable and paranoid, gradually got worse until I could no longer face taking my kids out for the day as I just didn't feel I could cope.
Carried on getting worse to the point I was suicidal and kept thinking about harming myself or my baby. Spent a lot of time sitting with him and my DD throwing tearful wobblers and me sitting on the floor crying too!
Asked my HV for help and she got me a Doctors appointment - my HADS score was extremely high and I was put on anti-depressants, they started to kick in (although the side-effects were horrid) and I felt a bit more normal and so popped on to here for a look about. i hadn't felt up to even doing that for weeks! I saw a post about cerazette and mood swings and alarm bells rang. Googled Cerazette and anxiety/depression and found lots of stuff. I spoke to my doctor and came off all medication and lo and behold - I am totally fine again! Cerazette made me so mentally unstable, it was terrifying. I have had it yellow carded and suggest anyone else with similar issues speaks to their GP and does the same.
The fact that this pill is being heavily marketed to doctors at the moment (according to my HV) means more people are likely to be prescribed it, and at a time when they have just had a baby and therefore their side-effect symptoms could easily be confused with PND.
If you have recently had a baby and were feeling ok but suddenly start to feel bad or not yourself shortly after starting a mini-pill it might be worth considering changing or stopping medication to just rule out a link. Check with your doctor first of course!!!

Kidsmummy Thu 03-May-12 11:54:15

I was prescribed Cerazette two weeks ago as I was having hormonal
Mood swings and it was felt that thIs pill would help. The last two weeks have been a living hell - I felt out of control, spaced out, depressed more than normal, having anixety attacks all the time. I have been on AD for 5 weeks and couldn't understand why they weren't fully working as
they had done in the past. After spending the morning sleeping on the sofa after another night of insomnia, I came across this site and all the threads to do with this pill. I had a EUREKA moment and realised that the last two weeks I have felt worse than before. From tomorrow I will
Not be taking this pill EVER AGAIN

Sincere thanks up everyone who has taken the time to
post to this thread, your comments have been invaluable to me as no doubt my GP would have dismissed my problems.

'tomorrow is a new day - Cerazette free!'

Kidsmummy Sat 05-May-12 11:09:12

Update: spoke to dr who didn't 100% agree with what I said but supported my decision. Had a terrible night ( well from 4am onwards) but knew that might happen but this morning my period arrived so I am hoping that this will mean that the hormonal hell I had over the last two weeks will finally subside.

'today is a new day, yesterday is over'

Kt1991 Sun 20-May-12 20:16:09

So glad I came across this page. I was put onto this pill about 6 months ago now, as I was no longer allowed to be on the Yasmin Pill due to mirgraines, and because I was breastfeeding, and the coil didn't work for me, so I thought the best option was to stay on the pill. Bad choice! I have been constantly moody, snappy and just generally horrible to my other half. I have always suffered with anxiety, but this pill has made it ten times worse! I even had to call for an ambulance once, because I was suffering terrible stomach cramps, which made me have a very bad panic attack. I wish I coud change over to another form of contraception, but my partner and I prefer not to use condoms. I have only had a couple of proper periods, recently I came on a week late, which then lasted on and off for nearly 2 weeks. And this period this week has only been light spotting. I was diagnosed with PCOS at the beginning of the year, so I am not too sure whether it is that or the cerazette? Would love to hear from anyone in this same situation, as I am very confused and stressed right now!!

Kidsmummy Sun 20-May-12 21:54:45

I also suffered on and off with anxiety attacks and this pill made me feel completely out of control. I also ended up ringing an out of hours GP as I had had my first ever paranoid attack which made me feel, well I suppose the best word to describe as terrified.
Once I stopped with the Cerazette, a week or so later my AD meds were increased and only this last week have I been able to get through the day with minor attacks and have felt alot more social and contented. I don't know what the best form contraception would be for you but for me, I won't be putting any hormones in my body without first having a hysterectomy !

There are other pills out there and I suppose it's trial and error but being moody, depressed etc are side effects we can all live with if only minor - alas that pill didn't give me minor more like major major major

Good luck with your quest to find a pill that suits but don't suffer unless you have too!

jbemms09 Fri 03-Aug-12 00:13:51

OMG, seriously.... I just felt the need to write on this blog because of my truly AWFUL experience on the mini pill cerazette. Was prescribed this after the combined pill made me moody also, and this still doesn't work. It also took away my sex drive and gave me daily headaches... I am no longer using any pills condoms will work for me! Literally, I felt so depressed and psychotic splitting up with my boyfriend for no reason and wanting to call in sick and just stay in bed! I NEVER feel like this, I always want to go to work and do my best but since taking the pill i've been failing my targets and just overall miserable. I really truly do not reccommend this pill to anyone, I would cry randomly and become really aggressive. I am really thankful for all the other comments as now i know i'm not mental and it is the pill smile I'm hoping it will wear off in a couple of days smile

Thanks guys xxxxxxx

stacey282012 Tue 09-Jul-13 08:52:24

this happened to me too with cerazette. im so glad I have read this I thought I was going mad. now I know im not alone. I was only on them foe 3 months and ended up in hospital feeling like I was having a heart attack which the doctor said it was a really bad anxiety attack. I went on to suffer bad depression and regular pains in my arms which are a weird feeling and I still get them cause I think im paranoid about things still and I cause myself the pain by stressing and don't know how to stop.

anyone know a pill with very little side affects because after that experience I have not took the pill for about 2 years because im too scared too.

HelenPye Wed 21-May-14 14:58:08

Hi,

I’ve just come across this thread and was wondering if any of you might be able to help me.

I was on Cerazette for 6 months and got awful depression to the point where I had to take a year out of university because I couldn't face waking up in the morning. I went to my doctor who refused to believe it could be Cerazette causing the problem and tried to put me on antidepressants instead. It took me going to multiple doctors before I found one who listened to my concerns and even then they wouldn’t report it to the Yellow Card scheme because they said they couldn’t prove it was Cerazette’s fault.

At the moment I’m doing a Masters in journalism and for my final project I’m looking at the link between the mini-pill and depression, and whether women are being overmedicated with antidepressants because doctors aren’t recognising the mini-pill is causing depression. It’s a topic I’m hugely passionate about getting more media coverage for and alerting more women to the dangers of Cerazette.

I was wondering if any of you would be willing to talk to me about your experiences, particularly as the mini-pill has been shown to trigger PND. It can be completely anonymous, but I’d be hugely grateful if one of you was willing to talk your experiences and hopefully we raise more awareness of the issue.

Thanks,
Helen

rhia88 Thu 25-Sep-14 14:25:10

I have just found this post, I have been on this pill for 9months now, but stopped taking it 2 days ago after reading this, at the moment I just feellike I am on the verge of not being able to cope and have been constconstantly feeling sick, then a couple of days ago it dawned on me it could be the pill, I stopped one once before because it made me depressed, so hopefully I will start perking up as cannot keep this up much longer, I hate feeling like this, will let you know how it goes

rhia88 Fri 26-Sep-14 18:31:41

Well what a difference a day makes, day 3 off the pill and today I feel almost normal, my daughter has just said to me "mum you seem really happy today", if you had said to me yesterday I would feel like this today, I would of doubted every word. !!!!!!!!

Join the discussion

Join the discussion

Registering is free, easy, and means you can join in the discussion, get discounts, win prizes and lots more.

Register now